Alert archive / Louisiana / Freeze Warnings in 2005
Freeze Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Dec 8, 2005, 1:37 PM CST for Hardin County, Tyler County, Texas; Beauregard Parish, Rapides Parish, Vernon Parish, Louisiana. It took effect at Dec 8, 2005, 8:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 1:37 PM CST (19:37 UTC)
- In effect from
- Dec 8, 2005, 8:00 PM CST
- Expired
- Dec 9, 2005, 4:42 AM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Beauregard Parish, LA, Rapides Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLCH 081937 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 137 PM CST THU DEC 8 2005 ...THE COLD AIRMASS WHICH MOVED IN WEDNESDAY NIGHT WILL REMAIN IN PLACE WHILE CLOUDINESS AND WIND SPEEDS DIMINISH TONIGHT. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TWENTIES OVER PARTS OF CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS TONIGHT... .A HARD FREEZE IS EXPECTED OVER PARTS OF INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA TONIGHT. LAZ027-028-TXZ180>182-090345- /O.NEW.KLCH.FZ.W.0003.051209T0200Z-051209T1500Z/ VERNON-RAPIDES-TYLER-JASPER-NEWTON- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...WOODVILLE... JASPER...NEWTON 137 PM CST THU DEC 8 2005 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST FRIDAY. A HARD FREEZE IS EXPECTED TONIGHT IN THE AREA ALONG AND NORTH OF A LINE FROM ALEXANDRIA TO LEESVILLE LOUISIANA TO COLMESNEIL TEXAS. TEMPERATURES IN THE WARNING AREA ARE EXPECTED TO FALL BELOW FREEZING THIS EVENING OVER INTERIOR SOUTHEAST TEXAS AND AFTER MIDNIGHT IN CENTRAL LOUISIANA. LOW TEMPERATURES OF 27 DEGREES OR LESS CAN BE EXPECTED BY FRIDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS74 KLCH 090354 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 954 PM CST THU DEC 8 2005 ...THE COLD AIRMASS WHICH MOVED IN WEDNESDAY NIGHT WILL REMAIN IN PLACE WHILE CLOUDINESS AND WIND SPEEDS DIMINISH TONIGHT. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE TWENTIES OVER PARTS OF CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS TONIGHT... .A HARD FREEZE IS EXPECTED OVER PARTS OF INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA TONIGHT. LAZ030-TXZ201-091200- /O.EXA.KLCH.FZ.W.0003.000000T0000Z-051209T1500Z/ BEAUREGARD-HARDIN- INCLUDING THE CITIES OF...DERIDDER...LUMBERTON 954 PM CST THU DEC 8 2005 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST FRIDAY. A HARD FREEZE IS EXPECTED TONIGHT IN THE AREA ALONG AND NORTH OF A LINE FROM ALEXANDRIA TO DERIDDER LOUISIANA TO THICKET TEXAS. TEMPERATURES IN THE WARNING AREA ARE EXPECTED TO FALL BELOW FREEZING THIS EVENING OVER INTERIOR SOUTHEAST TEXAS AND AFTER MIDNIGHT IN CENTRAL LOUISIANA. LOW TEMPERATURES OF 26 DEGREES OR LESS CAN BE EXPECTED BY FRIDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ LAZ027-028-TXZ180>182-091200- /O.CON.KLCH.FZ.W.0003.000000T0000Z-051209T1500Z/ VERNON-RAPIDES-TYLER-JASPER-NEWTON- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...WOODVILLE... JASPER...NEWTON 954 PM CST THU DEC 8 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... A HARD FREEZE IS EXPECTED TONIGHT IN THE AREA ALONG AND NORTH OF A LINE FROM ALEXANDRIA TO DERIDDER LOUISIANA TO THICKET TEXAS. TEMPERATURES IN THE WARNING AREA ARE EXPECTED TO FALL BELOW FREEZING THIS EVENING OVER INTERIOR SOUTHEAST TEXAS AND AFTER MIDNIGHT IN CENTRAL LOUISIANA. LOW TEMPERATURES OF 27 DEGREES OR LESS CAN BE EXPECTED BY FRIDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 13
000 WWUS74 KLCH 091042 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CST FRI DEC 9 2005 ...FREEZE WARNING IS CANCELLED... .THE COMBINATION OF CLOUDS AND WINDS HAVE HELD TEMPERATURES UP THIS MORNING. WIND CHILLS THOUGH WILL RUN IN THE LOW TO MID 20S AND WILL CONTINUE WELL AFTER SUNRISE. CHILDREN HEADED OFF TO SCHOOL THIS MORNING SHOULD BE DRESSED IN LAYERED CLOTHING. HATS ALSO PROVIDE GOOD PROTECTION FROM HEAT LOSS TO THE BODY. LAZ027-028-030-TXZ180>182-201-091145- /O.CAN.KLCH.FZ.W.0003.000000T0000Z-051209T1500Z/ VERNON-RAPIDES-BEAUREGARD-TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...DERIDDER... WOODVILLE...JASPER...NEWTON...LUMBERTON 442 AM CST FRI DEC 9 2005 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. THE COMBINATION OF CLOUDS AND WINDS OVERNIGHT HAS HELD TEMPERATURES IN THE UPPER 20S TO LOWER 30S THIS MORNING. IN ADDITION...AFTER SUNRISE CLOUDS WILL HOLD TEMPERATURES IN THE 30S THROUGH THE LATE MORNING HOURS. $$ K. KUYPER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 8, 10:35 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Dec 8, 10:35 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 AM CST THU DEC 8 2005
.DISCUSSION...
ADJUSTED TODAYS MAX TEMPERATURES. HIGHEST TEMPERATURES OF THE DAY
HAVE ALREADY OCCURRED OVER MOST OF THE AREA. LOWS THIS MORNING
RANGED FROM AROUND 34 NORTHWEST...WHERE 10 AM TEMPS ARE AROUND
30 AND FALLING....TO AROUND 50 SOUTHEAST...WHERE 10 AM TEMPS ARE
IN THE MID 40S.
ADJUSTED POPS UPWARD TO CONTINUE A CHANCE OF RAIN FOR THE EASTERN
PARTS OF THE AREA INTO AFTERNOON. RADAR TRENDS INDICATE SCATTERED
RAIN COULD LINGER IN AVOYELLES AND SAINT LANDRY PARISHES INTO
EARLY AFTERNOON.
&&
.AVIATION...
MVFR BECOMING VFR LATE TONIGHT. SOME RAIN OR SHOWERS POSSIBLE IN
THE AEX / LFT AREAS EARLY THIS AFTERNOON.
&&
.PREV DISCUSSION... (ISSUED 343 AM CST THU DEC 8 2005)
SYNOPSIS...COLD OCCLUDED FRONTAL BOUNDARY WITH ARCTIC AIR
UPSTREAM ORIENTED NORTH SOUTH HAS JUST CROSSED THE SABINE RIVER
MOVING EASTWARD ALONG WITH THE FRONTAL WAVE OVER THE NORTHWEST GULF.
SKIES WILL CLEAR TONIGHT BEFORE PATCHY PRECIP HAS A CHANCE TO
CHANGE STATE TO SLEET OR FREEZING RAIN. A HARD FREEZE LOOKS LIKELY
FOR THE LAKES AREA OF SOUTHEAST TEXAS TONIGHT WHILE FREEZING TEMPS
WILL BE POSSIBLE AS FAR SOUTH AS THE I-10 CORRIDOR OVERNIGHT.
A DRY REINFORCING CANADIAN COLD FRONT WILL KEEP TEMPS BELOW
SEASONAL NORMS SUNDAY AND MONDAY. RAIN CHANCES RETURN AFTER THE
MIDDLE OF THE WEEK HIGH PRESSURE ON THE EAST COAST BRINGS A GOOD
SOUTHERLY MOISTURE FETCH FROM THE GULF AHEAD OF A SEEMINGLY
ENDLESS RUN OF CANADIAN COLD FRONTS WHICH HAVE BEEN UNDERCUTTING
THE POLAR JET ACROSS THE SOUTHERN STATES...SETTING UP GULF LOWS
WHICH ENHANCE RAIN CHANCES IN THE REGION. THUS MORE COLD WEATHER
ON TAP FOR LATE NEXT WEEK AS WELL.
DISCUSSION...MAX TEMPS TODAY WILL BE MORNING TEMPS FOR ALL EXCEPT
LFT AS THE ARCTIC OCCLUSION HEADS EAST ACROSS THE AREA. CLOUD COVER
AND COLD ADVECTION WILL HOLD TEMPS A GOOD 20 DEGREES BELOW NORMAL TODAY.
WINDS SHOULD KEEP TEMPS FROM BREAKING RECORD LOWS TONIGHT. WINDS
COULD REACH LAKE WIND ADVISORY TODAY...ALREADY THERE AT GALVESTON.
WILL LET DAYSHIFT TAKE A LOOK AT IT ON THE UPDATE THIS MORNING.
AVIATION...MVFR CIGS LOWERING TO IFR WITH THE OCCLUSION PASSAGE
THIS MORNING. RAPID IMPROVEMENT TO VFR THIS EVENING.
MARINE...SMALL CRAFT ADVISORY WITH SHOWERS AND STRONG GUSTY WINDS
TODAY IN THE WAKE OF THE ARCTIC OCCLUSION. BUOYS OFF THE TEXAS
COAST ALREADY REPORTING GUSTS BETWEEN 30 AND 35 KNOTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 45 33 49 36 / 30 0 10 0
KBPT 44 33 51 36 / 20 0 10 0
KAEX 42 27 50 26 / 40 0 10 0
KLFT 50 35 51 34 / 40 0 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
TX...LAKE WIND ADVISORY UNTIL 7 PM FRIDAY FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...AND ORANGE.
&&Hazardous weather outlook, Dec 8, 5:13 AM CST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 513 AM CST THU DEC 8 2005 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-091115- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 513 AM CST THU DEC 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT MODIFIED ARCTIC AIR WILL USHER IN COLDER TEMPERATURES FROM THE WEST. RAIN SHOULD END WILL BEFORE TEMPERATURES FALL BELOW FREEZING TONIGHT. A LAKE WIND ADVISORY MAY BE REQUIRED TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 11
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 7:09 AM CST | Lake Wind Advisory | LCH | Hardin | 6 hr |
Nearby
Freeze Warnings in Louisiana, 2005Freeze Warnings in Texas, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.